Had a chest infection two weeks ago and my doctor me put on a short course of 25mg preds for 5 days. Now I got this gut pain that wont go away and hard to eat as it seems to make things worst. feels like wind pain. Went to the doctor, he put me on Solzol 20mg a day for my pain (its only day 1 on this med) Does anyone get this after take steroids for asthma? I'm 45 years old and I feel 65 right now because I'm too discomfort to do anything. thanks David.
Stomach pain after Prednisolone - Asthma Community ...
Yes I have just finished a course and feel really ill. always feel ok when taking it but suffer when I stop. lasts for 2-3 days and is awful. I feel very worn down by the whole process, trying to find something that really works.
This subject came up previously: healthunlocked.com/vasculit...
I've read that Prednisolone affects the way the body retains salt but reduces potassium, leading to bloating. So a low salt, high potassium diet can help. Don't take potassium supplements without medical supervision.
Taking some potassium supplements is fine if you use common sense. For example if you take a tablet at a low amount it is equal to the potassium in one banana - nothing to be concerned about. Many countries now refuse to make and sell tablets of high/dodgy amounts anyway. If taking the tablets concerns you eat bananas and other potassium rich foods. Asking the doctors will not help you much, most of them have no training in nutrition etc.
Hi, sorry to hear you’re unwell. Steroids always make me feel rubbish, very tired and weak . My stomach is usually ok but I take Omeprazole so that probably gives me some protection. I usually get more stomach acid though when I’m on prednisolone. Take care.,
Hi I had a terrible reaction/allergy to prednisone about 10 years ago and have stayed clear of it since. Last year I was persuaded to try again what a mistake. 2 days in.. the reaction was bad. Breathlessness and rash My husband thought I was dying on the stairs. Antihistamines with a struggle and nearly an epipen things settled but 48 hrs very rough with nebulisers etc. They look at me when I explain and dont believe the mess I'm in and say there's nothing else. I believe dexamethasone helps with less side effects but too expensive to prescribe. So to medical professionals its that or nothing. Good luck you may have better Gps etc around you.
One of the reasons doctor are not keen on putting people on steroids a lot is because if the stomach pain, if you take them enough it can turn into stomach ulcers. When I need to take steroids I take fibre or lansoprazole at the same time to stop this happening. It is the same with antibiotics.
After being in hospital for 3 days for pneumonia, my doctor told me to take Saccharomyces Boulardii which is a probiotic that helps the stomach heal from the antibiotics and prednisone given. You can get it on Amazon or any drug store. Eating alkaline food also helps me.
My doctor says to take Omeprazole while taking steroids as they protect the stomach. I have never had any stomach pain. Hope you feel better soon. 😀
Yes steroids can cause stomach pain/discomfort.
It won't fix everything, but you can ask for prednisolone with a "gastro resistant" coating. I didn't know they existed till a new GP gave me them, and it made such a difference!